Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS Charleston, SC

August 2, 2000Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2000, 4:52 PM EDT for Effingham County, Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2000, 4:52 PM EDT (20:52 UTC)
Expired
Aug 2, 2000, 5:15 PM EDT
In force
23 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:55 PM EDTThunderstorm Wind 50 EKildare, GATrees down.
Aug 2, 5:10 PM EDTThunderstorm Wind 50 EClyo, GATrees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2732 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2732 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS52 KCHS 022053
SVRCHS
GAC103-022115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 515 PM EDT.

* AT 452 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR         
  SHAWNEE...OR ABOUT 7 MILES NORTH OF SPRINGFIELD...MOVING           
  NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLYO.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

$$

LAT...LON 3248 8152 3234 8139 3246 8121 3259 8136

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:25 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 2, 2:25 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT WED AUG 2 2000

MODELS CONTINUE TO SHOW BERMUDA HIGH HOLDING ITS OWN OVER THE
WESTERN ATLANTIC AND SOUTHEAST STATES FOR THE NEXT COUPLE OF
DAYS. COLD FRONT ADVANCING EVER SO SLOWLY...SHOULD SAG TO VICINITY
NC/SC BORDER BY SATURDAY. SEVERAL IMPULSES WILL ROTATE ACROSS THE
CWFA IN THE SOUTHWEST FLOW ALOFT. IN THE INTERIM...TYPICAL SUMMER
TIME WEATHER PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING EACH DAY. ACTIVITY WILL BECOME MORE NUMEROUS ON FRIDAY AS
FRONT WILL BE CLOSER TO CWA AND STRONGEST PVA WILL BE IN SOUTHEAST
GA...THEN MOVING INTO SC PORTION OF CWA.

CWF: CURRENT OBSERVATIONS WOULD INDICATE THAT WINDS HAVE BEEN
SLOW TO INCREASE THIS AFTERNOON. WILL ALLOW WINDS TO INCREASE AT A
SLIGHTLY SLOWER PACE THAN PRESENTLY BEING ADVERTISED IN CWF.
LEANING TOWARD WINDS AROUND 10 KTS TONIGHT AND 10 TO 15 KT
THURSDAY...AROUND 15 KT THURSDAY NIGHT AND 15 TO 20 FRIDAY.

PRELIMINARY CCF

CHS BT 075/089 075/090 075 343
SAT TT 072/091 073/091 073 453
CHL BT 080/088 080/089 079 343
NBC BT 074/089 075/090 075 343
RBW TT 071/090 072/091 072 453

SC...NONE.
GA...NONE.

JH

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.